question-icon

Are chest pains side effect of Ranitidine?

default
Posted on Thu, 27 Nov 2014
Question: Can you get right side chest pains under breast from ranitidine 300mg? I saw where you can get it on left side, but how about right? thanks
doctor
Answered by Dr. Moumita Chakraborty,MD (1 hour later)
Brief Answer:
Probable chances

Detailed Answer:
Hello mam,

Welcome to healthcare magic.

I understand your concern and went through your query. Ranitidine can cause occasionally liver,gall bladder problems which might or might not cause jaundice.

I would suggest you to go for SGPT and SGOT tests and stop this medication if necessary after consulting your physician.

Hope this helped.Feel free to ask more.
Dr.Moumita XXXXXXX
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Moumita Chakraborty,MD (15 hours later)
thanks. I have been getting a constant pain behind my right breast. also upper and mid back. I had MRI of spine and neck taken. I haven't received my results yet. can spine problem cause these pains? I also have a tightness in my throat from time to time. anxiety? any help would be much appreciated. thanks
doctor
Answered by Dr. Moumita Chakraborty,MD (51 minutes later)
Brief Answer:
Yes,anxiety can be a reason of throat tightness

Detailed Answer:
Hello Mam!

Welcome to healthcare magic,

I think the probable cause might be caught in MRI reports you have gone through.
These pains can be due to several reasons, one of which can be spine issues too.

If i were your doctor, i would have gone through a chest CT scan to rule out any chest disorder too alongwith CT neck and spine and would have given you anti anxiety medication .

Please discuss with your physician regarding your anxiety issues and get evaluated with the upcoming reports.

Hope i was of some help.Take care.Please do not panic.
Dr.Moumita XXXXXXX

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Moumita Chakraborty,MD (1 hour later)
thanks. I did have ct chest done in August when pain started. It seems the pains have gotten so much worse over the last few months It started under right breast and now it is in upper and mid back. i woke up with the tightness in my neck. The pain under my breast is constant. are there any good over the counter anxiety pills? thanks again
doctor
Answered by Dr. Moumita Chakraborty,MD (15 minutes later)
Brief Answer:
no over the counter medication for anxiety

Detailed Answer:
Hello mam,

Welcome back,

I do not think that there is any over the counter medication available for anxiety.You can take OTC pain medications if you have severe pain.
Meanwhile you can try these to calm yourself down;

Please try to sleep properly
Drink lots of water(if you do not have any prescribed water restriction)
Practice healthy thinking and stop negative thought
Practice relaxation techniques
Avoid alcohol, caffeine, chocolate, and nicotine. They may increase your anxiety level.

Hope this helped.Feel free to ask more.
Dr.Moumita XXXXXXX
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Moumita Chakraborty,MD (46 minutes later)
thanks again. I feel like i was hit by a truck. i do have severe degenerative disc disease in my lower back which makes me think that I have it in my spine too? Would that be possible? thanks for the anxiety tips. i did quit smoking but i use the e cigarettes
doctor
Answered by Dr. Moumita Chakraborty,MD (31 minutes later)
Brief Answer:
possible

Detailed Answer:
Hello mam,

Thanks for giving the history of severe degenerative disc disease.

Yes there is definitely a possible chance , but confirmation can only be done after thorough evaluation.So i think we should wait for MRI reports before taking any confirmed diagnosis.

Do not carry or move heavy weight anyhow,it might worsen your condition.Sudden stoppage of cigarettes after a long smoking history can cause anxiety too.Discuss with your physician regarding the same.

Hope you get well soon.If you need further clarification, you can ask me more questions.
Dr.Moumita XXXXXXX
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Moumita Chakraborty,MD (2 hours later)
thanks. If it is muscle pain that i am having all over, how do i find out? I dont think a mri will show it. what is good--ice or moist or dry heat? Like i said, it feels like i was hit by a truck. my back and right chest are so sore. thanks
doctor
Answered by Dr. Moumita Chakraborty,MD (2 hours later)
Brief Answer:
gradual decrease in pain

Detailed Answer:
Hello mam,

If nothing conclusive comes out of MRI ,then costochondritis or just muscle cramps can be diagnosed.There is no specific confirmatory test for it, just diagnosed after ruling out all other probabilities.

You can use OTC pain medications for few days ,if it helps.Try placing dry hot compresses or a heating pad to the painful area several times a day. Keep the heat on a low setting. Ice also may be helpful.

If this is just muscle pain or costochondritis,you will get relief after doing all this.It does take little more time to gradually decrease.Avoid activities that make your pain worse.

Hope this helped.Have a good day.
Dr.Moumita XXXXXXX

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Moumita Chakraborty,MD (47 hours later)
hi. Got my mri results. Thoracic spine ok. cervical spine there is a mild central disc bulge at c4-5 c5-6 and c6-7 impinging upon the thecal sac without causing central canal stenosis. Mild spondylotic changes c4-7 with bilateral neural foraminal narrowing c4-c6 levels. Can this be causing ghe pain behind my right breast and upper back pain? they gave me an epidural shot in my neck and want to do nerve blocks. Also,may have costochondritis but i think i will n eed chest xray for that? would appreciate your input. thanks
doctor
Answered by Dr. Moumita Chakraborty,MD (25 minutes later)
Brief Answer:
Yes

Detailed Answer:
Hello mam,

Your report confirms that you have Mild spondylosis.Yes,your shoulder pain and behind the breast pain can be due to this disease.

There is no definitive diagnostic test for Costochondritis.So an Xray cannot confirm it.

Hope i have answered your query.Feel free to ask more.


Hope i answered your query.
Dr.Moumita Chakraborty


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Moumita Chakraborty,MD

General & Family Physician

Practicing since :2010

Answered : 251 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are chest pains side effect of Ranitidine?

Brief Answer: Probable chances Detailed Answer: Hello mam, Welcome to healthcare magic. I understand your concern and went through your query. Ranitidine can cause occasionally liver,gall bladder problems which might or might not cause jaundice. I would suggest you to go for SGPT and SGOT tests and stop this medication if necessary after consulting your physician. Hope this helped.Feel free to ask more. Dr.Moumita XXXXXXX